Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 20, NWS Little Rock, AR

March 25, 20214 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 25, 2021, 12:05 AM CDT for 4 counties in Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 12:05 AM CDT (05:05 UTC)
Expired
Mar 25, 2021, 12:24 AM CDT
In force
19 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Garland County, AR, Perry County, AR, Saline County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 69 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

321 
WUUS54 KLZK 250505
SVRLZK
ARC051-105-125-149-250545-
/O.NEW.KLZK.SV.W.0020.210325T0505Z-210325T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1205 AM CDT Thu Mar 25 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Perry County in central Arkansas...
  Northwestern Garland County in central Arkansas...
  Northwestern Saline County in central Arkansas...
  South central Yell County in central Arkansas...

* Until 1245 AM CDT.

* At 1205 AM CDT, a severe thunderstorm was located near Lake
  Ouachita State Park, or 15 miles west of Hot Springs Village,
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hot Springs Village...            Jessieville...
  Lake Ouachita State Park...       Williams Junction...
  Casa...                           Aplin...
  Nimrod...                         Deberrie...
  Lena Landing Rec Area...          Long Mountain...
  Hamilton...                       Fourche Junction...
  Thornburg...                      Hollis...
  Cherry Hill in Perry County...    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3507 9304 3500 9285 3491 9275 3483 9276
      3457 9325 3479 9338
TIME...MOT...LOC 0505Z 224DEG 35KT 3469 9321 

HAIL...1.25IN
WIND...60MPH
 
$$

Cavanaugh
2 follow-up statements
685 
WWUS54 KLZK 250519
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1219 AM CDT Thu Mar 25 2021

ARC149-250529-
/O.CAN.KLZK.SV.W.0020.000000T0000Z-210325T0545Z/
Yell AR-
1219 AM CDT Thu Mar 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL YELL COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3507 9304 3500 9285 3491 9275 3483 9276
      3464 9312 3479 9321 3486 9329
TIME...MOT...LOC 0519Z 224DEG 35KT 3479 9310 

$$

ARC051-105-125-250545-
/O.CON.KLZK.SV.W.0020.000000T0000Z-210325T0545Z/
Perry AR-Garland AR-Saline AR-
1219 AM CDT Thu Mar 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN PERRY...NORTH CENTRAL GARLAND AND NORTHWESTERN SALINE
COUNTIES...

At 1219 AM CDT, a severe thunderstorm was located near Jessieville,
or 12 miles northwest of Hot Springs Village, moving northeast at 40
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hot Springs Village...            Jessieville...
Williams Junction...              Casa...
Aplin...                          Nimrod...
Deberrie...                       Long Mountain...
Hamilton...                       Fourche Junction...
Thornburg...                      Hollis...
Cherry Hill in Perry County...    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3507 9304 3500 9285 3491 9275 3483 9276
      3464 9312 3479 9321 3486 9329
TIME...MOT...LOC 0519Z 224DEG 35KT 3479 9310 

HAIL...1.00IN
WIND...60MPH
 
$$

Cavanaugh
987 
WWUS54 KLZK 250524
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1224 AM CDT Thu Mar 25 2021

ARC051-105-125-250533-
/O.CAN.KLZK.SV.W.0020.000000T0000Z-210325T0545Z/
Perry AR-Garland AR-Saline AR-
1224 AM CDT Thu Mar 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PERRY...NORTH CENTRAL
GARLAND AND NORTHWESTERN SALINE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect for
southeast Garland County through 1 AM.

LAT...LON 3507 9304 3500 9285 3491 9275 3483 9276
      3464 9312 3479 9321 3486 9329
TIME...MOT...LOC 0520Z 224DEG 35KT 3482 9306 

$$

Cavanaugh

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:51 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Mar 24, 6:51 PM CDT, 5 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
651 PM CDT Wed Mar 24 2021

.UPDATE...

Updated to include the 00Z aviation discussion.

&&

.AVIATION...

VFR conditions will deteriorate overnight as multiple waves of
TSRA move into the area and over terminals. Expecting cigs to
lower in a 06-09Z window for most terminals with the first wave of
TSRA around 08-12Z, although timing may vary. While iso TS will
linger north, expecting mainly low stratus and -RA/BR through the
end of the period at HRO/BPK. Central/southern terminals will see
an additional wave of TSRA in the 15-18Z time frame, but again,
timing may vary. TSRA with severe gusts >50 kts and large hail
will be possible outside northern terminals. As a strong boundary
sweeps through late in the period, winds will become
west/northwest and gusty as RA/TSRA end west-to-east.

&&

.PREV DISCUSSION...(ISSUED 231 PM CDT Wed Mar 24 2021)

Short term...Tonight through Friday

A beautiful spring day was hopefully enjoyed Wednesday as very
unsettled conditions are poised to return starting tonight and
continuing through Thursday. Overall not a lot of value added
changes will be forthcoming this afternoon with rain expected and
severe weather possible. The solution this afternoon is primarily
derived on a blend of the latest CAM guidance.

Highly amplified and progressive pattern remains in place at this time
with a strong system clearly seen on satellite imagery over the four
corners/desert southwest. Latest surface analysis places a warm front
over central Texas which will be moving into and through southern
Arkansas tonight. Aforementioned western system will kick out into
the plains tonight placing the region in a pronounced south to
southwest flow resulting in a warm air and moisture advection
pattern.

Models continue to suggest thunderstorms developing along and north
of this boundary late this evening and through the overnight hours.
Increasing jet dynamics and low level shear will provide an
opportunity for large hail as the best instability looks to be
elevated in nature. There is enough wind energy with this system
that if the stronger storms can get surface based, strong gusty
winds are a definite possibility.

Come Thursday, widespread showers and thunderstorms will be ongoing
as the surface low with this system tracks SW to NE across the state
in the continuing WAA pattern. Coverage will begin to diminish
somewhat late Thursday morning but there will be an ongoing chance
of precipitation. This is where the forecast gets a little tricky.

CAM guidance continues to suggest a corridor of high SBCAPE in an
area of higher dewpoints mainly over the south and eastern parts of
the state. Guidance continues to develop a rapidly moving line of
convection along the attendant cold front early Thursday afternoon.
Any tornado threat would likely be over in the moist sector over the
south and east with more of a wind/hail threat elsewhere.

Much like the previous event, robust nocturnal convection may reduce
the potential of severe weather with this second round. Basically
the threat of severe weather Thursday afternoon will be likely tied
into precip coverage tonight.

Precipitation should be exiting the state by late Thursday afternoon
with high pressure moving in quickly behind it. Skies will clear by
Friday morning with cooler air in the wake of the departing system.
Dry conditions will round out the period.

LONG TERM...Friday Night through Wednesday

H500 swrly flow will be in place over the state at the start of the
period ahead of troughing across the west. Initially, dry conditions
will be observed but as a sfc cold front moves into the area from
the NW and the lead H500 trough approaches, precip is expected to
develop. Based on the timing of the front and upper trough, much of
the precip will be confined to the southeast half of the state.

The cold front will move across the state on Sunday with rain
briefly coming to an end. While temperatures are expected to be well
above average on Saturday, cooler readings will be in place Sun-Mon.

Left behind in the H500 flow, a cutoff low looks to approach from
the west by early next week which will help to increase precip
chances once again. Moisture return and instability still appear
limited, keeping severe wx chances low at this time.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...COOPER
Hazardous weather outlook, Mar 24, 3:15 PM CDT, 8 hours 50 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
315 PM CDT Wed Mar 24 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
315 PM CDT Wed Mar 24 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE... This afternoon and tonight

A storm system is forecast to move into the region late tonight
bringing widespread, locally heavy rain to the area. Some storms
may become strong to severe with large hail the primary threat.
Locally heavy rain can not be excluded with the stronger storms
but widespread flooding is not expected as the storms will be
moving fast. Still, isolated flash flooding can not be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Thursday, a bout of organized severe weather will be possible during
the afternoon to late evening time frame...particularly for
eastern and southeastern Arkansas...and all severe hazards will be
possible including large hail, damaging winds, and perhaps some
tornadic activity.

Chances for widespread rain and a few thunderstorms will be possible
across the state again on Saturday as a cold front approaches the
region. Otherwise, no hazardous weather is anticipated.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Mar 24, 11:23 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1123 PM CDT Wed Mar 24 2021

ARZ052>054-250515-
Hot Spring AR-Pike AR-Clark AR-
1123 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...SOUTHEASTERN
PIKE AND WEST CENTRAL HOT SPRING COUNTIES UNTIL 1215 AM CDT...

At 1123 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Blevins, or 9 miles northwest of Prescott, moving
north at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Okolona...                        DeGray Lake State Park...
Halfway...                        Lofton...
Delight...                        Bismarck...
Antoine...                        Alpine...
Bonnerdale...                     Shawmut...
Hollywood...                      Point Cedar...
Pisgah...

LAT...LON 3440 9338 3439 9305 3392 9333 3394 9334
      3396 9338 3395 9342 3396 9347 3394 9351
      3396 9356
TIME...MOT...LOC 0423Z 201DEG 44KT 3392 9345

Cavanaugh

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 9:02 PM CDTRiver Flood AdvisoryLZKPrairie21 days
Mar 24, 9:03 PM CDTRiver Flood AdvisoryLZKPrairie, White, Woodruff21 days
Mar 24, 10:31 PM CDTSevere Thunderstorm WarningLZKPike44 min
Mar 24, 10:52 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike38 min
Mar 24, 11:23 PM CDTSpecial Weather StatementLZKClark52 min
Mar 24, 11:26 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery49 min
Mar 24, 11:56 PM CDTFlash Flood WarningLZKMontgomery, Pike2 hr
Mar 25, 12:10 AM CDTSpecial Weather StatementLZKHot Spring50 min
Mar 25, 12:15 AM CDTSpecial Weather StatementLZKPolk45 min
Mar 25, 12:16 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Saline44 min
Mar 25, 1:32 AM CDTSpecial Weather StatementLZKPrairie28 min
Mar 25, 1:35 AM CDTSpecial Weather StatementLZKJefferson25 min
Mar 25, 1:39 AM CDTSevere Thunderstorm WarningLZKLonoke, Monroe, Prairie, Woodruff34 min
Mar 25, 1:48 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke27 min
Mar 25, 1:55 AM CDTSpecial Weather StatementLZKScott50 min
Mar 25, 3:50 AM CDTSpecial Weather StatementLZKPope40 min
Mar 25, 7:25 AM CDTSpecial Weather StatementLZKSaline35 min
Mar 25, 8:44 AM CDTRiver Flood WarningLZKPerry60 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.